Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Splines with nonnegative $B$-spline coefficients
HTML articles powered by AMS MathViewer

by C. de Boor and James W. Daniel PDF
Math. Comp. 28 (1974), 565-568 Request permission


We consider the question of the approximation of nonnegative functions by nonnegative splines of order k (degree $< k$) compared with approximation by that subclass of nonnegative splines of order k consisting of all those whose B-spline coefficients are nonnegative; while approximation by the former gives errors of order ${h^k}$, the latter may yield only ${h^2}$. These results are related to certain facts about quasi-interpolants.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65D15
  • Retrieve articles in all journals with MSC: 65D15
Additional Information
  • © Copyright 1974 American Mathematical Society
  • Journal: Math. Comp. 28 (1974), 565-568
  • MSC: Primary 65D15
  • DOI:
  • MathSciNet review: 0378357